Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Convergence of the multigrid $V$-cycle algorithm for second-order boundary value problems without full elliptic regularity

Author: Susanne C. Brenner
Journal: Math. Comp. 71 (2002), 507-525
MSC (2000): Primary 65N55, 65N30
Published electronically: November 19, 2001
MathSciNet review: 1885612
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The multigrid $V$-cycle algorithm using the Richardson relaxation scheme as the smoother is studied in this paper. For second-order elliptic boundary value problems, the contraction number of the $V$-cycle algorithm is shown to improve uniformly with the increase of the number of smoothing steps, without assuming full elliptic regularity. As a consequence, the $V$-cycle convergence result of Braess and Hackbusch is generalized to problems without full elliptic regularity.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65N55, 65N30

Retrieve articles in all journals with MSC (2000): 65N55, 65N30

Additional Information

Susanne C. Brenner
Affiliation: Department of Mathematics, University of South Carolina, Columbia, South Carolina 29208

Keywords: $V$-cycle multigrid algorithm, second-order boundary value problems without full elliptic regularity
Received by editor(s): August 18, 1999
Received by editor(s) in revised form: October 27, 1999, and July 10, 2000
Published electronically: November 19, 2001
Additional Notes: This work was supported in part by the National Science Foundation under Grant Nos. DMS-96-00133 and DMS-00-74246.
Article copyright: © Copyright 2001 American Mathematical Society